MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Catalog Number 51816
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cardinal health at home had issued a voluntary urgent medical device recall on the items and lot numbers.The recall was due to a bd manufacturing site producing magic3 go intermittent silicone catheter observed a non conforming condition where some catheters manufactured had the clear resealing label separating from the product foil pouch, resulting in a possible path into the product packaging that could potentially result in a sterile breach if the separation reached the opening in the foil package.Per follow up via phone on (b)(6) 2023,no longer had infection after received shots of a strong antibiotic and the doctor advised the patient to stop using the catheter.The magic3 go intermittent the patient was using was part of the recalled catheters.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the cardinal health at home had issued a voluntary urgent medical device recall on the items and lot numbers.The recall was due to a bd manufacturing site producing magic3 go intermittent silicone catheter observed a non conforming condition where some catheters manufactured had the clear resealing label separating from the product foil pouch, resulting in a possible path into the product packaging that could potentially result in a sterile breach if the separation reached the opening in the foil package.Per follow up via phone on 18aug2023, no longer had infection after received shots of a strong antibiotic and the doctor advised the patient to stop using the catheter.The magic3 go intermittent the patient was using was part of the recalled catheters.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "incorrect process parameters".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indications for use: the magic3 go¿ intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications: none known.Warnings: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions: urinary tract infection; bleeding from the urethra; irritation of the urethra.Review the self-catheterization procedure with a healthcare professional.Always wash hands prior to use.Open the catheter package by peeling the tab upwards with the aid of the finger hole.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal: place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.Wash hands." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the cardinal health at home had issued a voluntary urgent medical device recall on the items and lot numbers.The recall was due to a bd manufacturing site producing magic3 go intermittent silicone catheter observed a non conforming condition where some catheters manufactured had the clear resealing label separating from the product foil pouch, resulting in a possible path into the product packaging that could potentially result in a sterile breach if the separation reached the opening in the foil package.Per follow up via phone on (b)(6) 2023, no longer had infection after received shots of a strong antibiotic and the doctor advised the patient to stop using the catheter.The magic3 go intermittent the patient was using was part of the recalled catheters.

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17672757
Report Number1018233-2023-06502
Device Sequence Number20348021
Product Code EZD
UDI-Device Identifier00801741098086
UDI-Public(01)00801741098086
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Catalogue Number51816
Device Lot NumberJUGP9670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/10/2023
11/03/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/06/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale